Jump to content
VirginiaTim

Voice loss/hoarseness a side effect of Opdivo?

Recommended Posts

My father completed his 4/6 treatment of Opdivo two days ago and has come down with hoarseness, some green mucus, and a little big of a cough. Last CT (01/05/2018) read "Activity at ill-defined density in the right upper lobe posteriorly more likely infectious/inflammatory than neoplasm."

 

He mentioned the green mucus to his onc. the other day but he didn't seem concerned. Are these typical side effects? Will his voice clear back up? 

Share this post


Link to post
Share on other sites

Have had 5 Opdivo infusions and so far no side effects as far as I know. But I did have a sinus infection that tried to turn into pneumonia. I kept thinking the symptoms were just the Opdivo causing my allergies to act up. Finally went to see my PCP and she put me on an antibiotic. Feel world's better. My Oncologist knew my symptoms and he also never seemed concerned. I think they're just focused on the cancer. And I had a bad cough. Thought that was the my asthma or maybe the lung cancer. Happy to say no cough now. No sore throat. No yellow mucus or nose running like a faucet. Could he possibly simply have an infection? Might see his PCP and have that checked out. Don't know about him, but my white cell count is still a bit low from chemo and radiation. I've decided that because of their specialty Oncologists tend to see zebras not horses and I need to just go see my PCP sometimes. Hope that helps. 

Judy M. 

Share this post


Link to post
Share on other sites
On 2/7/2018 at 5:25 PM, Tom Galli said:
2 hours ago, Tom Galli said:

Tim,

Well the CT test result contains good information.

I wouldn't know of Opdivo side-effects but I'm betting he's got a chest cold.

Stay the course.

Tom

Well, that was the good part of the scan! Unfortunately, there were some negatives but nothing we can't beat! I'm tending to agree with you based on his symptoms. Thanks Tom! 

2 hours ago, Judy M. said:

Have had 5 Opdivo infusions and so far no side effects as far as I know. But I did have a sinus infection that tried to turn into pneumonia. I kept thinking the symptoms were just the Opdivo causing my allergies to act up. Finally went to see my PCP and she put me on an antibiotic. Feel world's better. My Oncologist knew my symptoms and he also never seemed concerned. I think they're just focused on the cancer. And I had a bad cough. Thought that was the my asthma or maybe the lung cancer. Happy to say no cough now. No sore throat. No yellow mucus or nose running like a faucet. Could he possibly simply have an infection? Might see his PCP and have that checked out. Don't know about him, but my white cell count is still a bit low from chemo and radiation. I've decided that because of their specialty Oncologists tend to see zebras not horses and I need to just go see my PCP sometimes. Hope that helps. 

Judy M. 

Thank you so much Judy! Very helpful info. Contacting the PCP first thing Monday morning. Best of luck to you and your family! 

Share this post


Link to post
Share on other sites

Saw Oncologist today. Explained that voice hoarsness/loss is just a result of the cancer and combined emphysema. Didn't seem too optimistic about it returning and/or getting better so we shall wait and see. Game plan is to keep treating with Opdivo (finished 5 of 6 today) then new scans. On a positive note, the pleural effusion (non-cancerous) continues to get smaller which would lead us to believe the Opdivo is working. Dad is very tired lately. Prayers and love to all! 

Share this post


Link to post
Share on other sites

Tim,

All things considered, sounds like a celebratory consultation.  I've read Opdivo can be an energy sapper.  But, I have no first hand knowledge with Opdivo.

Really, really hoping post treatment scan shows NED results.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×